Texas, 2004Flash Flood in Texas, August 23, 2004
August 23, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 23, 12:26 AM CST, 4 minutes earlier.
Area forecast discussion, Aug 23, 12:26 AM CST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT MON AUG 23 2004
.UPDATE...
SHORT-WAVE AND ASSOCIATED CONVECTION CONTINUES ACROSS SOUTH CENTRAL
TEXAS. SENT A QUICK UPDATE TO BOOST POPS AND QPF FOR THE REMAINDER OF
THE NIGHT AND INTO THE MORNING, ALTHOUGH DO EXPECT A SLOW WEAKENING
TREND AS SHORT-WAVE PUSHES OFF TO THE EAST. REMAINDER OF GRIDS AND
FORECASTS GENERALLY ON TRACK.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
04/06/JB
Hazardous weather outlook, Aug 22, 4:39 AM CST, 19 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 AM CDT SUN AUG 22 2004
TXZ171>173-183>194-202>209-217>225-228-231030-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
539 AM CDT SUN AUG 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY.
SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND
SOUTH CENTRAL TEXAS. THE PRIMARY THREATS ARE LOCALLY HEAVY RAINFALL
AND LIGHTNING STRIKES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE ARE ONLY SLIGHT CHANCES OF THUNDERSTORMS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 22, 10:42 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CDT SUN AUG 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
08/22/2004 BEXAR TX COUNTY OFFICIAL
ROAD CLOSURE DUE TO HIGH WATER CALLAHAN AT WOODSIDE.
&&
MABFlash Flood, Bandera
- When
- August 23, 12:30 AM CST to 2:00 AM CST
- Where
- Bandera County, East Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
The Bandera emergency manager reported flash flooding over the east half of the county after thunderstorms dropped general 1 to 2 inch totals in that area. The heaviest rainfall occurred near Pipe Creek, where up to 4 inches was indicated. FM2271 and FM480 were reported under water briefly.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kansas, August 23 to 24, 2004$70,000 · 65 kt wind · 7 events
- Tornado and Flash Flooding in Kansas, August 23 to 24, 2004$29,000 · F0 · 15 events
- Lightning Strike in Mississippi, August 23, 2004$50,000 · 1 event
- Lightning Strike in Alabama, August 23, 2004$50,000 · 1 event
- Lightning Strike in Florida, August 23, 2004$35,000 · 1 event
- Lightning Strike in Mississippi, August 23, 2004$25,000 · 1 event
- Lightning Strike in South Dakota, August 23, 2004$20,000 · 1 event
- Lightning Strike in Florida, August 23, 2004$20,000 · 1 event
- Hail in South Dakota, August 23, 20041.75 in hail · 10 events
- Damaging Wind in Michigan, August 23, 2004$15,000 · 53 kt wind · 1 event
- Tornado and Hail in Kansas, August 23, 2004$3,000 · F0 · 9 events
- Hail and Damaging Wind in Nebraska, August 23 to 24, 2004$2,000 · 1.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420674.